MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US STD GLENOSPHERE TRIAL D38MM; EXTREMITY INSTRUMENTS : GLENOSPHERE TRIALS

DEPUY ORTHOPAEDICS INC US STD GLENOSPHERE TRIAL D38MM; EXTREMITY INSTRUMENTS : GLENOSPHERE TRIALS
Catalog Number 230760138
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a procedure on (b)(6) 2024, a glenosphere trial broke into two pieces.There was no patient consequence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "broke into 2 pieces." the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation revealed that '(b)(6), std glenosphere trial d38mm¿ had broken and was scratched.Based on the observed damage on the inside of the trial glenosphere in the photo, the trial shows signs of using alternative methods for extraction (such as prying or gripping the trial with pliers or clamps to extract) which are not recommended forms of extraction in the surgical technique.No material or manufacturing defects were observed that would have contributed to the material becoming damaged more easily.Furthermore, per the ifu if a device is found to be damaged and/or not safe to use, the damaged device should be discarded and a new device used.Based on the photo of the trial, the device appeared to have been used multiple times while damaged and would likely generate debris where the material had become compromised potentially leaving plastic material from the trial in the joint space.Therefore, potential cause is traced to use error.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the std glenosphere trial d38mm would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: broke into 2 pieces.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the std glenosphere trial d38mm had the glenosphere trial insert broken off.Component was not returned for analysis.Additionally, scratches were found on the edge of the inner segment and the trial insert hole.The scratches are consistent with other tools and hard edges coming in contact with the device.Properly handling and attention to the approved use of the device diminishes the risk of failure.Furthermore, broken condition could be attributed to a combination of heavy use and using alternative methods for extraction such as prying or gripping the trial with pliers or clamps to extract, as per delta xtend reverse shoulder system surgical technique rev.2 "when the trials are satisfactory, the trial glenosphere should be removed using the extraction t-handle so that final implant fixation can be performed".A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the std glenosphere trial d38mm would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
STD GLENOSPHERE TRIAL D38MM
Common Device Name
EXTREMITY INSTRUMENTS : GLENOSPHERE TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20822211
Report Number1818910-2024-24655
Device Sequence Number7683900
Product Code HWT
UDI-Device Identifier10603295115984
UDI-Public(01)10603295115984(10)5556137
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K170748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230760138
Device Lot Number5556137
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer12/05/2024
12/19/2024
02/12/2025
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date12/06/2024
12/20/2024
02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown